Chemical meningism after lumbar facet joint block with local anaesthetic and steroids

Anaesthesia. 1991 Jul;46(7):563-4. doi: 10.1111/j.1365-2044.1991.tb09657.x.

Abstract

A case is reported in which chemical meningism occurred after lumbar facet joint block with methylprednisolone acetate and bupivacaine. This complication was probably due to inadvertent dural puncture. The use of steroids in facet joint injections is questioned.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Anti-Inflammatory Agents / adverse effects*
  • Chronic Disease
  • Dura Mater / injuries
  • Female
  • Humans
  • Lumbar Vertebrae*
  • Meningism / chemically induced*
  • Methylprednisolone / adverse effects
  • Methylprednisolone / analogs & derivatives*
  • Methylprednisolone Acetate
  • Nerve Block / adverse effects*
  • Pain Management
  • Spinal Diseases / physiopathology

Substances

  • Anti-Inflammatory Agents
  • Methylprednisolone Acetate
  • Methylprednisolone